Journal of Symplectic Geometry

Volume 14 (2016)

Number 4

Augmentations and rulings of Legendrian knots

Pages: 1089 – 1143

DOI: http://dx.doi.org/10.4310/JSG.2016.v14.n4.a5

Author

C. Leverson (Department of Mathematics, Duke University, Durham, North Carolina, U.S.A.)

Abstract

For any Legendrian knot $\Lambda$ in $(\mathbb{R}^3, \mathrm{ker}(dz - ydx))$, we show that the existence of an augmentation to any field of the Chekanov–Eliashberg differential graded algebra over $\mathbb{Z}[t, t{-1}]$ is equivalent to the existence of a ruling of the front diagram, generalizing results of Fuchs, Ishkhanov, and Sabloff. We also show that any even graded augmentation must send $t$ to $-1$.

Full Text (PDF format)

Published 10 January 2017